After a lifetime of severe depressive episodes and mood disorders, and trying more medications than I can remember, my mom (bipolar II) started Saphris at the end of September as a last ditch effort during a period of suicidal ideation. She'd had no relief in symptoms at all for the past 6 years, and within 5 days on 5mg of Saphris, she was a new woman... It lasted for a full 13 weeks, and then it just stopped working. Nothing else changed, and she's fully compliant with taking her meds. Her MD upped her dose to 10mg, and it's having no effect on her whatsoever. Has anyone else experienced this? Has anyone else had a great initial response to the med, but then it simply stopped working?
Hello witsend73. I'll have to search and see what I might find but having said that, its not unusual or uncommon, that a drug works wonders and then stops on a dime and thats the end of it. Why? My own point of view, perspective is that in individual such as your mother, this happens but why? Theres often no logic to the "why?" Why are there people who are totally immune to a drug that works well within other people. Or such as your mother, good things are happening then nothing anymore. It has to do with a part of the brain that for some reason, knows its being aided, and decides to stop asking for help. The brain knows it needs the help, but a part of it that refuses to accept it, then decides and follows through and shuts down all aid. I'll look a few things up and if I find some data, info I'll add it below. I feel for you and your mother for its been a battle for you both. best of wishes,pledge
I too am on Saphris. I've only been on it for a week. So far, it's working. I am also Bipolar II. In my experience, drugs for insomnia will work for awhile and then stop working. I thought it was just me, but the more entries I read in support groups on drugs.com, the more I feel I'm not alone. For years, I was on Trazadone for sleep. It sort of worked. The psychiatrist I had treated me very poorly as far as response time in getting back to me with problems I was having. About five months ago, I moved and changed doctors. My new doctor treats me great and I can't believe I put up with the old one for so long. Anyway, that's kind of off the subject. Anyway, I was getting a "Trazadone hangover" the following morning. Of course, I was taking 200 mg. of it, so it was a high dose which means side effects are more likely.
If Saphris stops working, I'm going to immediately notify my psychiatrist. I just had a hospitalization for mania and am not eager to have a repeat visit. Hope that helps.
- Saphris Information for Consumers
- Saphris Information for Healthcare Professionals (includes dosage details)
- Side Effects of Saphris (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Mar 2011 • 4 answers
Posted 1 Feb 2012 • 1 answer
Saphris - Hey my sister in law is taking this Medicine but if she misses just one dose she gets bad?
Posted 17 Mar 2013 • 1 answer
Posted 9 Apr 2013 • 1 answer
Posted 4 Jun 2013 • 3 answers